Mevacor and Muscle Pain
Side effects can occur with Mevacor, and muscle pain is a common one, occurring in up to 3 percent of people. Most people have no other muscle symptoms. However, in rare cases, this can be a sign of a serious muscle problem, such as rhabdomyolysis. Notify your healthcare provider immediately if you experience unexplained muscle pain, especially if you also have a fever or feel ill.
While most people tolerate Mevacor® (lovastatin) well, side effects can occur. For people taking Mevacor, muscle pain is a common side effect. In clinical studies, this occurred in up to 3 percent of people taking Mevacor.
Most people who have muscle pain while on Mevacor have no other muscle symptoms. However, in rare cases (less than 0.2 percent), people can develop a serious problem with their muscles while on Mevacor, and muscle pain can be one of the symptoms. Two serious muscle problems that are rarely seen in people taking this drug are myopathy and rhabdomyolysis. Rhabdomyolysis is serious because it can cause muscles to break down. This can ultimately cause the kidneys to stop working properly (acute kidney failure) and, in some cases, result in loss of life.
If you develop muscle pain, tenderness, or weakness while taking Mevacor (especially if you also have a fever or feel ill), call your healthcare provider immediately. This could be a sign that you have a serious condition that needs treatment right away.